Thunderstorm Wind, Perry
- When
- August 31, 5:10 PM CST
- Where
- Perry County, 0.57 mi E of Perry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.050, -92.790
A few trees were reported down in and around Perry.
A severe thunderstorm toppled a few trees in and around Perry on 8/31/16.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A severe thunderstorm toppled a few trees in and around Perry on 8/31/16.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 31, 5:04 PM CST, 6 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 604 PM CDT WED AUG 31 2016 .DISCUSSION... Updated to include the 00Z aviation discussion below... && .AVIATION... Some isolated to scattered SHRA/TSRA have developed across portions of central and NRN AR late this afternoon in response to a cold front starting to drop south into the state. Expect coverage of this activity to decrease some after sunset...though chances for precip will remain in the forecast through much of Thu. Some patchy fog could also be seen around sunrise...along with MVFR or lower conditions possible with the precip. The drier air will filter in behind this front late in this TAF period...with chances for precip decreasing. && .PREV DISCUSSION...(ISSUED 235 PM CDT WED AUG 31 2016) SHORT TERM...Tonight Through Friday Well, it's not much, but it's a start. Cold front currently over far northwest-northern Arkansas will continue to sink into the region over the next 24 hours. Scattered showers/storms will be possible behind the boundary, as an upper level system moves through and interacts with it. Greatest coverage will be in the northwest and west. Rain chances will decrease Thursday night, as the front moves south of Arkansas and gets absorbed in the circulation of Tropical Storm Hermine. Surge of cooler air will really be felt on Thursday and Friday, as highs will mostly be in the 80s on Thursday and lows could fall into the 50s in the northwest and 60s elsewhere Thursday Night. Friday highs will only be in the 70s to mid 80s as autumn decides to briefly taunt us before things warm up by late in the weekend. LONG TERM...Friday Night Through Tuesday Friday night will be relatively cool...with lows dipping into the low to mid 50s up north and the low 60s elsewhere as high pressure builds into the region in the wake of a cold front that moved through on Thursday. If you believe some guidance...places near Harrison may even drop into the 40s Friday night...but that is by far the cold outlier so did not go that low in the forecast. Below normal temperatures will continue on Saturday before a warmup occurs on Sunday and into the first half of next week. But by late Sunday return flow will begin to set back up across the region as high pressure builds overhead/east of Arkansas Sunday evening into next week. Temperatures will respond accordingly...with highs going from the low to mid 50s on Saturday...back to the upper 80s to low 90s Sunday onward. Rain chances will remain low overall...with some slight chances for showers and thunderstorms returning to the forecast each afternoon from Monday onward as moisture levels rebound. FIRE WEATHER... No significant fire weather issues are expected through the period. Minimum humidities in most areas are likely to remain above 50 percent. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...62
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED AUG 31 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 500 AM CDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL POP UP IN NORTHERN ARKANSAS TODAY...MAINLY THIS AFTERNOON. THIS WILL BE AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH. ACROSS THE SOUTHERN HALF OF THE STATE...AFTERNOON HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES IN PLACES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE AFOREMENTIONED FRONT WILL PUSH INTO THE REGION ON THURSDAY...AND WILL BRING CONTINUED CHANCES FOR SCATTERED PRECIPITATION. THE CONCERN FOR SEVERE WEATHER WILL BE MINIMAL. ANY SEVERE STORMS SHOULD BE SPOTTY. THE FRONT WILL EXIT TO THE SOUTH THURSDAY NIGHT...WITH COOLER AND DRIER AIR TO FOLLOW ON FRIDAY AND SATURDAY. PARTS OF THE BLACK...CACHE...AND LOWER WHITE RIVERS WILL REMAIN ELEVATED THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 46
The Little Rock radar (KLZK), 54 km away, was scanning. The volume nearest the first event began at 23:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were reported down in and around Perry.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 656835.